Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LotusFlower.x

4 months on Accutane/Depression/Side Effects?

Recommended Posts

Hi everyone!

I'm very new to this site and I've actually been using it for a long time as more of an information seeker than actual member but this time I need some help and advice!

I've had moderate acne for the past year or so and in January of this year I started a course of Ro-Accutane (UK) 20mg a day. Its been almost 4 months and although the oiliness of my skin has virtually disappeared I've still had painful breakouts in fact at the moment I have around 7 painful bumps on my face. The type that will be raised/sore but never come to a head and take weeks to go (which is very disheartening). I have had a strict dairy free and flexible gluten free diet for the past year I pay very close attention to what I eat.

This has lead to me becoming extremely upset and quite distraught as I opted for accutane to be my (hopefully) acne cure rather than taking birth control pills. I am currently not taking any form of BCP. 

However I have a history of depression/anxiety and feel the depression has gotten steadily worse over the past few weeks with the breakouts being a strong contributing factor. 

I was basically wondering if any of you have any experiences similar to mine, or can offer any advice? Why is my face still breaking out at 4 months, should I consider going on BCP (have a prescription for Yasmin but worried about possible initial breakout undoing accutane's job)? 

Or for the sake of my mental health should I come off accutane altogether? 

I have a derm appointment next week but that feels so far away :( The breakouts also have led to me cancelling social events!

sorry for the huge text post. Any advice would be wonderful! 

Thank you :) 

Link to post
Share on other sites

I was severely depressed before and during the beginning of accutane. I even wrote a suicide note..

my skin got worse during the accutane course. From looking back at pics months 3-4 were the worst. My skin then suddenly cleared up VERY rapidly... 

As my skin got better, my mood did too. It depends on what your depression is attributed to in regards to whether you should stop accutane. If your depression, like mine, is SOLELY down to your acne.. Carry on. Accutane will clear you - I promise. If your depression is down to other factors, tread carefully, mention it to your derm. My derm demandes that whilst I was on accutane I saw a therapist to moniter my mental well-being

Link to post
Share on other sites
6 hours ago, Lore91 said:

I was severely depressed before and during the beginning of accutane. I even wrote a suicide note..

my skin got worse during the accutane course. From looking back at pics months 3-4 were the worst. My skin then suddenly cleared up VERY rapidly... 

As my skin got better, my mood did too. It depends on what your depression is attributed to in regards to whether you should stop accutane. If your depression, like mine, is SOLELY down to your acne.. Carry on. Accutane will clear you - I promise. If your depression is down to other factors, tread carefully, mention it to your derm. My derm demandes that whilst I was on accutane I saw a therapist to moniter my mental well-being

Thank you for taking the time to reply to my post! :)

i would say my depression is down to my acne, I'm considering mentioning my low moods to my derm next week to see what I can do. I'm just hoping once I finish the 4th month the breakouts will start to decrease :( I'm not too keen on the BCP so that would be a last resort for me :/ 
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×